Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Exemples séparant certaines classes d'algèbres topologiques


Authors: Z. Abdelali and M. Chidami
Journal: Proc. Amer. Math. Soc. 129 (2001), 1763-1767
MSC (1991): Primary 46J05; Secondary 46J40
DOI: https://doi.org/10.1090/S0002-9939-00-05685-9
Published electronically: December 13, 2000
MathSciNet review: 1814108
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

Esterle (1979) and Zelazko (1996 and 1990) gave an example of an algebra which cannot be topologized as a topological algebra (with jointly continuous multiplication), and Müller (in 1991) showed that there exists a topological algebra, which is indeed a locally bounded algebra, which cannot be topologized as a locally convex algebra.

To complete this study on the separation between the classes of algebras, we construct for every $p\in ]0,1]$ a locally bounded algebra which is $q$-normed for every $q\in ]0, \frac{p}{p+2}[$ which cannot be topologized as a locally $p$-convex algebra, and we deduce an example of a locally pseudoconvex algebra which cannot be topologized as a locally $p$-convex algebra for every $p\in ]0,1]$. We also show the existence of a topological algebra which cannot be topologized as a locally pseudoconvex algebra.


References [Enhancements On Off] (What's this?)

  • [1] J. Esterle. Sur la métrisabilité de certaines algèbres d'opérateurs. Rev. Roumaine Math. Pures Appl. 24 (1979), pp. 1157-1164. MR 81c:46002
  • [2] V. Müller. On topologizable algebras. Studia. Math 99 (1991), pp. 149-153. MR 92k:46081
  • [3] S. Rolewicz. Metric linear spaces. PWN, Warzawa, 1972. MR 55:10993
  • [4] S. Simmons. Boundedness in linear topological spaces. Trans. Amer. Math. Soc. 113 (1964), pp. 169-180. MR 29:3863
  • [5] P. Turpin. Sur une classe d'algèbres topologiques généralisant les algèbres localement bornées, These, Univ de Grenoble, 1966. MR 34:6566
  • [6] W. Zelazko. Concerning topologization of real or complex algebras. Colloq. Math. Nol. 71 (1996), pp. 111-113. MR 97f:46070
  • [7] W. Zelazko. Example of an algebra which is nontopologizable as a locally convex topological algebra. Proc. Amer. Math. Soc 110 (1990), pp. 947-949.MR 91c:46068
  • [8] W. Zelazko. On the locally bounded and m-convex topological algebras, Studia. Math. 19 (1960), pp. 333-356.MR 23:A4033

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46J05, 46J40

Retrieve articles in all journals with MSC (1991): 46J05, 46J40


Additional Information

Z. Abdelali
Affiliation: Département de Mathématiques, Univérsité Mohammed V, Faculté des Sciences, B.P 1014 Rabat, Maroc
Email: zinelab@hotmail.com

M. Chidami
Affiliation: Département de Mathématiques, Univérsité Mohammed V, Faculté des Sciences, B.P 1014 Rabat, Maroc
Email: chidami@fsr.ac.ma

DOI: https://doi.org/10.1090/S0002-9939-00-05685-9
Received by editor(s): December 11, 1998
Received by editor(s) in revised form: May 24, 1999, and October 1, 1999
Published electronically: December 13, 2000
Communicated by: Dale Alspach
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society